MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GUIDER 8F 90CM MULTI PURPOSE; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - MINN GUIDER 8F 90CM MULTI PURPOSE; CATHETER, PERCUTANEOUS
Catalog Number H965100480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Paralysis (1997); Foreign Body In Patient (2687); Syncope/Fainting (4411); Thrombosis/Thrombus (4440)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient with stroke was treated successfully.However, the next day patient had second stroke and had to be retreated.Physician performed thrombectomy procedure to remove the clot.During the procedure the operator found the radiopaque marker of the subject guide catheter in the m1 segment from the first procedure.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.There was surgical delay reported during the procedure.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not performed due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported events: ¿patient stroke¿, ¿ro marker(s) detached separated/not visible under fluoroscopy¿, ¿un-retrieved device fragments¿, ¿patient vessel thrombosis¿.
 
Event or Problem Description
It was reported that patient with stroke was treated successfully.However, the next day patient had second stroke and had to be retreated.Physician performed thrombectomy procedure to remove the clot.During the procedure the operator found the radiopaque marker of the subject guide catheter in the m1 segment from the first procedure.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.There was surgical delay reported during the procedure.Update: additional information was received on 05-dec-2023 stated that the patient suffered the second stroke post-procedure where the clot was removed doing a thrombectomy procedure.The operator found the radiopaque marker of the subject guide catheter in the m1 segment.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.So, the patient needs to use double antiplatelet in the future.No additional information available.
 
Event or Problem Description
It was reported that patient with stroke was treated successfully.However, the next day patient had second stroke and had to be retreated.Physician performed thrombectomy procedure to remove the clot.During the procedure the operator found the radiopaque marker of the subject guide catheter in the m1 segment from the first procedure.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.There was surgical delay reported during the procedure.Update: additional information was received on 05-dec-2023 stated that the patient suffered the second stroke post-procedure where the clot was removed doing a thrombectomy procedure.The operator found the radiopaque marker of the subject guide catheter in the m1 segment.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.So, the patient needs to use double antiplatelet in the future.No additional information available.Update: additional information received on 31-mar-2026 stated that the inability to remove the metal ring has caused permanent weakness or paralysis, especially on the left side of the body.Increased muscle stiffness, particularly in the left hand, frequent fainting and high risk of falling, including previous falls downstairs, and permanent physical, neurological, and psychological impairments.
 
Additional Manufacturer Narrative
B5 executive summary - updated.D4 - gtin - corrected.F10 / h6 clinical signs code grid- health effect - clinical code - updated.
 
Event or Problem Description
It was reported that patient with stroke was treated successfully.However, the next day patient had second stroke and had to be retreated.Physician performed thrombectomy procedure to remove the clot.During the procedure the operator found the radiopaque marker of the subject guide catheter in the m1 segment from the first procedure.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.There was surgical delay reported during the procedure.Update: additional information was received on (b)(6) 2023 stated that the patient suffered the second stroke post-procedure where the clot was removed doing a thrombectomy procedure.The operator found the radiopaque marker of the subject guide catheter in the m1 segment.Attempts were made to remove the marker but were unsuccessful and was left inside the patient¿s anatomy.So, the patient needs to use double antiplatelet in the future.No additional information available.Update: additional information received on 31-mar-2026 stated that the inability to remove the metal ring has caused permanent weakness or paralysis, especially on the left side of the body.Increased muscle stiffness, particularly in the left hand, frequent fainting and high risk of falling, including previous falls downstairs, and permanent physical, neurological, and psychological impairments.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the second stroke treatment, the customer has found a remaining device ring in the m1 segment.The customer assumed that this ring might be the radiopaque marker of the guider catheter.Additional information provided by the customer indicated that a vascular occlusion occurred which led to a major stroke.Permanent weakness or paralysis was experienced on the left side of the body.Increased muscle stiffness in the left hand.Frequent fainting and high risk of falling and permanent physical, neurological, and psychological impairments.The patient had a re-closure of the vessel which had been treated successfully but the marker could not be removed.So the patient needs to use double antiplatelet in the future.The customer tried to remove the clot by doing a thrombectomy.The cause for the reported event could not be confirmed, since the device was not returned for analysis and a review of the available information, including assessment of the imaging provided, could not definitively determine that the radiopaque ring imaged, originated from the subject guider softip.The reported codes 'patient stroke', 'ro marker(s) detached separated/not visible under fluoroscopy', 'un-retrieved device fragments', 'patient vessel thrombosis', 'patient neurological deficit' and 'patient complications' will be assigned a probable cause of undeterminable since the while there are a number of potential causes for the reported issue because review and analysis of available information failed to identify a definitive cause.

Brand Name
GUIDER 8F 90CM MULTI PURPOSE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18334427
Report Number3008853977-2023-00052
Device Sequence Number15138410
Product Code DQY
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K980453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Catalogue NumberH965100480
Device Lot Number30909641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer02/28/2024
03/31/2026
06/23/2026
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date03/12/2024
04/24/2026
06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown